New Jersey, 2015Strong Wind in New Jersey, August 11, 2015
August 11, 2015 · NWS OKX · 1 event in 1 county or zone
Strong winds occurred ahead of an area of low pressure.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong winds occurred ahead of an area of low pressure.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Aug 11, 3:37 AM EST, 2 hours 23 minutes earlier.
Area forecast discussion, Aug 11, 3:37 AM EST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
437 AM EDT TUE AUG 11 2015
.SYNOPSIS...
A WARM FRONT WILL LIFT THROUGH THIS MORNING. A COLD FRONT WILL
THEN APPROACH THIS AFTERNOON...AND PASS THROUGH TONIGHT.
THE FRONT WILL LINGER NEARBY ON WEDNESDAY...BEFORE PASSING EAST
WEDNESDAY NIGHT. HIGH PRESSURE WILL BUILD IN ON THURSDAY...AND
PASS EAST ON FRIDAY. A WEAK COLD FRONT WILL MOVE THROUGH SATURDAY
NIGHT...WITH HIGH PRESSURE RETURNING SUNDAY INTO MONDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
BANDS OF ISOLD-SCT SHOWERS ARE MOVING ACROSS ATTM...WHILE BANDS
OF HEAVIER RAIN EXTEND FROM EASTERN PA SOUTHWARD INTO THE
DELMARVA...POISED TO ENTER THE AREA THIS MORNING. ACTIVITY IS
SLOWLY EXPANDING IN COVERAGE AND INTENSITY...WITH ONE CLUSTER OF
HEAVIER SHOWERS IN PARTICULAR OVER NRN DELAWARE HEADED NE TOWARD
NYC OR POINTS JUST NORTH/WEST ON ITS CURRENT TRAJECTORY.
COVERAGE/INTENSITY SHOULD CONTINUE TO INCREASE AS DEEP LAYER SW
FLOW ALOFT AND A STRENGTHENING SSW LOW LEVEL JET TRANSPORT DEEP
MOISTURE NORTHWARD WITH PW QUICKLY INCREASING TO 2 INCHES...
FAVORABLE COUPLING OF JET STREAKS ALOFT ENHANCES LIFT...ONE JUST
TO THE NORTH AND ANOTHER RACING EWD FROM THE OHIO VALLEY PER WV
SAT IMAGERY...AND AS DAYTIME HEATING DESTABILIZES THE PRE-FRONTAL
AIR MASS...WITH POCKETS OF SBCAPE 500-1000 J/KG DEVELOPING BY
MID TO LATE MORNING. HIGH-RES NWP GUIDANCE SUGGESTS THE URBAN
FLASH FLOOD THREAT MAY EXTEND A LITTLE FARTHER NORTH THAN
PREVIOUSLY FORECAST...SO ROCKLAND...N WESTCHESTER...N FAIRFIELD...
AND N NEW HAVEN COUNTIES ARE NOW INCLUDED IN THE FLASH
FLOOD WATCH.
CURRENT MOTION OF ACTIVITY OVER SE PA AND NRN DELMARVA NOW
SUGGESTS HEAVY RAIN COULD ARRIVE NOT ONLY IN NE NJ AND THE LOWER
HUDSON VALLEY BUT ALSO NYC DURING THE MORNING COMMUTE...THEN MOVE
INTO SRN CT AND CENTRAL/EASTERN LONG ISLAND AFTER 9 AM.
MOST AREAS SHOULD RECEIVE OVER AN INCH OF RAIN TODAY...BUT SOME
PLACES IN/NEAR THE WATCH AREA COULD SEE LOCAL AMTS UP TO 3 INCHES
AND HOURLY RAINFALL RATES UP TO 2 INCHES...HENCE THE WATCH.
THERE WILL ALSO BE BE A MINIMAL SEVERE WEATHER THREAT WITH THE
WARM FRONTAL PASSAGE THIS MORNING AND EARLY AFTERNOON.
GIVEN AFOREMENTIONED INSTABILITY AND STRONG 0-1 KM SHEAR WITH
STRONGLY VEERING LOW LEVEL WINDS AND LOW LIFTING CONDENSATION
LEVELS...STRONGER CELLS COULD PRODUCE DAMAGING WINDS OR A TORNADO.
POTENTIAL FOR LATE AFTERNOON AND EARLY EVENING CONVECTION AHEAD
OF THE COLD FRONT WILL DEPEND ON HOW MUCH EARLIER CONVECTION
OVERTURNS THE ATMOSPHERE...AND WHETHER SUBSEQUENT HEATING CAN
DESTABILIZE ONCE AGAIN. THIS REMAINS UNCERTAIN...AND SO HAVE
CONTINUED A MENTION FOR CHANCE OF TSTMS WITH GUSTY WINDS FROM LATE
AFTERNOON INTO EARLY EVENING.
THERE IS A HIGH RIP CURRENT RISK AT THE OCEAN BEACHES TODAY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
RAIN ENDS FROM W TO E BEHIND THE COLD FRONT LATER TUE NIGHT. THE
FRONT WILL RESIDE JUST TO THE EAST OF THE CWA ON WEDNESDAY
MORNING. SURFACE TROUGH DEVELOPS IN THE AFTERNOON WITH DAYTIME
HEATING. SHORTWAVE ENERGY WITHIN THE UPPER TROUGH APPROACHES AND
SWINGS THROUGH THE AREA WEDNESDAY EVENING. THESE FEATURES MAY
COMBINE TO PROVIDE ENOUGH LIFT FOR A SHOWER OR STORM TO DEVELOP.
HAVE CONTINUED WITH SLIGHT CHANCE POPS AS MOISTURE DOES NOT LOOK
DEEP ENOUGH AT THIS TIME FOR ANYTHING TOO WIDESPREAD. ONCE THE
SHORTWAVE ENERGY SWINGS THROUGH WEDNESDAY EVENING...THE COLD FRONT
MOVES WELL OFFSHORE.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
MODELS IN GOOD AGREEMENT WITH A TROUGH ACROSS THE EASTERN US DURING
THE MIDWEEK PERIOD PARTIALLY LIFTING NE...ONLY TO BE REINFORCED BY
ANOTHER NORTHERN STREAM SHORTWAVE TRACKING THROUGH SOUTHERN
ONTARIO/QUEBEC FRI/SAT. THIS SHORTWAVE MOVES EAST TO END THE
WEEKEND...BUT WEAK TROUGHING APPEARS TO LINGER OVER THE EASTERN US
INTO EARLY NEXT WEEK AS ITS SOUTHERN EXTENT BECOMES DETACHED FROM
WESTERLIES.
AT THE SURFACE...HIGH PRESSURE BUILDS IN FROM THE WEST WEDNESDAY
NIGHT INTO THURSDAY. DESPITE WEAK UPPER TROUGHING ON THU...STRONG
MID-LEVEL CAPPING SHOULD ALLOW FOR DRY CONDITIONS WITH JUST AFT
INSTABILITY CU. A BRIEF SHOT OF CANADIAN AIR SHOULD RESULT IN A DRY
AIR MASS WITH TEMPS SLIGHTLY BELOW SEASONABLE...GENERALLY UPPER
70S AND LOWER 80S.
TEMPS MODERATE TO NEAR SEASONABLE ON FRI WITH AS HIGH PRESSURE MOVES
OFFSHORE AND RETURN FLOW DEVELOPS.
A WEAK COLD FRONT APPROACHES FRI NIGHT INTO SATURDAY AHEAD OF
SHEARING SHORTWAVE ENERGY. THIS WILL BRING A CHANCE OF SCATTERED
AFT/EVE SHOWERS AND THUNDERSTORMS SAT/SAT EVE.
THE FRONT APPEARS TO WASH OUT ACROSS THE REGION SAT NIGHT INTO SUN.
WITH LINGERING WEAK UPPER TROUGHING SUN AND MON...POTENTIAL EXISTS
FOR ISOLATED PULSE AFT SHOWER AND THUNDERSTORM ACTIVITY.
TEMPERATURES SHOULD GENERALLY RUN SLIGHTLY ABOVE NORMAL SAT INTO MON
WITH HIGH IN THE MID TO UPPER 80S.
&&
.AVIATION /09Z TUESDAY THROUGH SATURDAY/...
LINE OF SHRA/TSRA OVER EASTERN PA IS MOVING INTO WESTERN NJ...AND
WILL CONTINUE TO TRACK TO THE EAST EARLY THIS MORNING. CIGS LOWER
TO MVFR...AND SHRA/TSRA WILL IMPACT THE TERMINALS BY DAYBREAK.
LOCALLY HEAVY RAINFALL WITH IFR CONDITIONS AT TIMES EXPECTED.
GUSTY WINDS POSSIBLE WITH THUNDERSTORMS AS WELL. SHOWERS SHOULD
LINGER INTO THE AFTERNOON.
THERE IS THE POSSIBILITY THAT THERE COULD BE A SECOND ROUND OF
SHOWERS/THUNDERSTORMS LATE IN THE AFTERNOON/EARLY EVENING
IMMEDIATELY AHEAD OF THE COLD FRONT. NOT CONFIDENT ENOUGH IN THIS
TO REFLECT IN THE TAFS AT THIS TIME. FOR NOW FORECASTING A RETURN
TO VFR CONDITIONS...WITH CEILINGS 3500-5000 FT EARLY-MID
AFTERNOON.
SE WINDS INCREASE EARLY THIS MORNING...THEN SHOULD HAVE GUSTS TO
AROUND 20 KT BY EARLY MORNING AT ALL BUT KSWF WHERE PREVAILING
GUSTS ARE NOT EXPECTED OUTSIDE OF THUNDERSTORMS. WINDS VEER TO THE
S THEN SW THROUGH THE DAY ON TUESDAY - WINDS COULD GO WESTERLY
LATE AT FAR W TERMINALS. WINDS DIMINISH SOMEWHAT IN THE LATE
AFTERNOON/EARLY EVENING FROM W TO E.
...NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP://WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: AMDS LIKELY FOR TIMING AND SEVERITY OF
TSRA. HEAVIEST STORMS WILL OCCUR FROM 10-14Z.
KLGA FCSTER COMMENTS: AMDS LIKELY FOR TIMING AND SEVERITY OF
TSRA. HEAVIEST STORMS WILL OCCUR FROM 10-14Z.
KEWR FCSTER COMMENTS: AMDS LIKELY FOR TIMING AND SEVERITY OF
TSRA. HEAVIEST STORMS WILL OCCUR FROM 10-14Z.
THE AFTERNOON KEWR HAZE POTENTIAL FORECAST IS YELLOW...WHICH
IMPLIES SLANT RANGE VISIBILITY 4-6SM OUTSIDE OF CLOUD.
KTEB FCSTER COMMENTS: AMDS LIKELY FOR TIMING AND SEVERITY OF
TSRA. HEAVIEST STORMS WILL OCCUR FROM 10-14Z.
KHPN FCSTER COMMENTS: AMDS LIKELY FOR TIMING AND SEVERITY OF
TSRA. HEAVIEST STORMS WILL OCCUR FROM 10-14Z.
KISP FCSTER COMMENTS: AMDS LIKELY FOR TIMING AND SEVERITY OF
TSRA. HEAVIEST STORMS WILL OCCUR FROM 11-15Z.
.OUTLOOK FOR 09Z WEDNESDAY THROUGH SATURDAY...
.TUESDAY NIGHT...BECOMING VFR THROUGHOUT IN THE EVENING.
.WEDNESDAY-SATURDAY...VFR.
&&
.MARINE...
SCA CONTINUES FOR ALL WATERS. SEAS WERE STILL 3 FT AT THE
OFFSHORE BUOYS AS OF 2 AM. INCREASING ONSHORE FLOW SHOULD GUST TO
25-30 KT MAINLY AFTER 8 AM...WITH OCEAN SEAS BUILDING TO 4-7 FT.
WIND GUSTS IN/NEAR TSTMS COULD PEAK OVER 35 KT...WHICH WOULD BE
ADDRESSED VIA SPECIAL MARINE WARNINGS WHERE NEEDED.
WINDS WILL THEN DECREASE ON THE HARBOR...SOUND AND BAYS FIRST AND
THEN ON THE OCEAN WATERS THIS AFTERNOON AND EVENING. SEAS ON THE
OCEAN WILL LIKELY REMAIN ABOVE 5 FT THROUGH TONIGHT.
MODEST S/SW FLOW FRI-SAT AHEAD OF AN APPROACHING WEAK FRONTAL
SYSTEM HAS LOW POTENTIAL FOR MARGINAL LATE AFT/EVE SCA CONDS IN
THE FORM OF WIND GUSTS ACROSS WESTERN PORTIONS OF THE NY BIGHT.
&&
.HYDROLOGY...
GENERALLY BETWEEN 1-1.5 INCHES OF RAIN IS EXPECTED FROM LATE
TONIGHT INTO TUE EVENING. LOCALLY HIGHER AMOUNTS OF 3 INCHES OR
MORE ARE POSSIBLE. HIGH WATER CONTENT IN THE ATMOSPHERE WILL
LIKELY CAUSE FLOODING OF POOR DRAINAGE AND LOW LYING AREAS.
THE POTENTIAL FOR THE HEAVIER RAINFALL AMTS AND ASSOCIATED FOR
URBAN FLASH FLOODING EXISTS IN AREAS FARTHER NORTH...SO THE FLASH
FLOOD WATCH NOW ALSO INCLUDES ROCKLAND...N WESTCHESTER...N
FAIRFIELD AND NEW HAVEN COUNTIES IN ADDITION TO THE NYC
METRO AREA. THE HEAVIEST RAINFALL COULD BEGIN DURING THE TAIL END
OF THE MORNING COMMUTE JUST NORTH/WEST OF NYC...BUT LOOKS MORE
LIKELY TO BEGIN MID TO LATE MORNING IN NYC AND POINTS EAST.
ELSEWHERE. START/END TIMES OF THE FLASH FLOOD WATCH ARE SET
EARLY/LATE ENOUGH TO OCCUR FOR TIMING UNCERTAINTIES.
FLASHIER SMALL STREAMS IN NE NJ COULD ALSO EXPERIENCE MINOR
FLOODING PER MORE AGGRESSIVE ENSEMBLE GUIDANCE...DESPITE DRY
ANTECEDENT CONDITIONS.
NO SIGNIFICANT WIDESPREAD RAINFALL EXPECTED FROM WEDNESDAY
THROUGH THE END OF THE WEEK.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEB SITE.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH UNTIL 4 PM EDT THIS AFTERNOON FOR CTZ005-006-
009-010.
NY...FLASH FLOOD WATCH UNTIL 4 PM EDT THIS AFTERNOON FOR NYZ069>075-
176>179.
HIGH RIP CURRENT RISK THROUGH THIS EVENING FOR NYZ075-080-081-
178-179.
NJ...FLASH FLOOD WATCH UNTIL 4 PM EDT THIS AFTERNOON FOR NJZ002-004-
006-103>108.
MARINE...SMALL CRAFT ADVISORY FROM 9 AM THIS MORNING TO 6 PM EDT THIS
EVENING FOR ANZ330-335-340-345.
SMALL CRAFT ADVISORY FROM 9 AM THIS MORNING TO 2 PM EDT THIS
AFTERNOON FOR ANZ338.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR ANZ350-353-
355.
&&
SYNOPSIS...GOODMAN/NV
NEAR TERM...GOODMAN
SHORT TERM...GOODMAN/DS
LONG TERM...NV
AVIATION...MPS
MARINE...GOODMAN/DS/NV
HYDROLOGY...GOODMANHazardous weather outlook, Aug 11, 1:17 AM EST, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
217 AM EDT TUE AUG 11 2015
NYZ075-178-179-120630-
KINGS (BROOKLYN)-SOUTHERN QUEENS-SOUTHERN NASSAU-
217 AM EDT TUE AUG 11 2015
...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...
...HIGH RIP CURRENT RISK IN EFFECT FROM 6 AM EDT THIS MORNING
THROUGH THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
HIGH RIP CURRENT RISK.
THERE IS ALSO A MARGINAL RISK OF SEVERE THUNDERSTORMS TODAY.
STRONGER STORMS COULD PRODUCE DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NYZ080-081-120630-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
217 AM EDT TUE AUG 11 2015
...HIGH RIP CURRENT RISK IN EFFECT FROM 6 AM EDT THIS MORNING
THROUGH THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH RIP CURRENT RISK.
THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS TODAY.
STRONGER STORMS COULD PRODUCE DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
CTZ007-008-011-012-NYZ067-068-078-079-120630-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-ORANGE-PUTNAM-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-
217 AM EDT TUE AUG 11 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS TODAY.
STRONGER STORMS COULD PRODUCE DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
CTZ005-006-009-010-NJZ002-004-006-103>108-NYZ069>074-176-177-120630-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD-
SOUTHERN NEW HAVEN-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-
WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-ROCKLAND-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-NORTHERN QUEENS-NORTHERN NASSAU-
217 AM EDT TUE AUG 11 2015
...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
THERE IS ALSO A MARGINAL RISK OF SEVERE THUNDERSTORMS TODAY.
STRONGER STORMS COULD PRODUCE DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ330-335-338-340-345-350-353-355-120630-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
217 AM EDT TUE AUG 11 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS TODAY.
STRONGER STORMS COULD PRODUCE WIND GUSTS OVER 35 KT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
Strong Wind, Western Passaic
- When
- August 11, 6:00 AM EST to 9:00 AM EST
- Where
- Western Passaic forecast zone
- Measured
- 49 kt (56 mph) measured gust
- Property damage
- $10,000
- Reported by
- RAWS
- Coordinates
- 41.034, -74.300 (the zone’s center; the record gives no point)
The remote automated weather station in Ringwood NJ reported a wind gust of 56 mph at 710 am.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, August 11, 20151 death · 1 event
- Damaging Winds in Arizona, August 11, 2015$1.1 million · 65 kt wind · 8 events
- Damaging Wind in Texas, August 11, 2015$500,000 · 87 kt wind · 1 event
- Hail and Damaging Winds in North Carolina, August 11, 2015$100,000 · 50 kt wind · 4 events
- Flash Flooding in New York, August 11, 2015$100,000 · 3 events
- Flash Flood and Damaging Winds in Arizona, August 11, 2015$73,000 · 54 kt wind · 8 events
- Damaging Winds in North Carolina, August 11, 2015$39,000 · 50 kt wind · 10 events
- Lightning Strike in Georgia, August 11, 2015$38,000 · 1 event
- Damaging Winds in Arizona, August 11, 2015$24,000 · 56 kt wind · 3 events
- Flash Flood and Hail in Texas, August 11, 2015$15,000 · 1 in hail · 12 events
- Damaging Winds in South Carolina, August 11, 2015$22,000 · 55 kt wind · 3 events
- Drought in Texas, August 11 to 31, 201512 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 594164.